Alert archive / Alabama / Small Craft Advisories in 2022

Small Craft Advisory 3, NWS Mobile, AL

January 7, 2022

NWS Mobile, AL issued this small craft advisory at Jan 7, 2022, 9:43 PM CST. It took effect at Jan 8, 2022, 12:00 PM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2022, 9:43 PM CST (03:43 UTC)
In effect from
Jan 8, 2022, 12:00 PM CST
Expired
Jan 9, 2022, 9:00 AM CST
In force
21 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

498 
WHUS74 KMOB 080343
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
943 PM CST Fri Jan 7 2022

GMZ650-655-670-675-081145-
/O.NEW.KMOB.SC.Y.0003.220108T1800Z-220109T1500Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
943 PM CST Fri Jan 7 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SATURDAY TO 9 AM CST
SUNDAY...

* WHAT...Southeast winds 18 to 23 kt with gusts up to 25 kt and 
  seas 3 to 5 ft expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...From noon Saturday to 9 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
987 
WHUS74 KMOB 081154
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
554 AM CST Sat Jan 8 2022

GMZ650-655-670-675-082000-
/O.CON.KMOB.SC.Y.0003.220108T1800Z-220109T1500Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
554 AM CST Sat Jan 8 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 AM
CST SUNDAY...

* WHAT...Southeast winds 18 to 23 kt with gusts up to 25 kt and 
  seas 3 to 5 ft expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...From noon Saturday to 9 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
981 
WHUS74 KMOB 082029
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
229 PM CST Sat Jan 8 2022

GMZ650-655-670-675-090500-
/O.CON.KMOB.SC.Y.0003.000000T0000Z-220109T1500Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
229 PM CST Sat Jan 8 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...

* WHAT...Southeast winds 18 to 23 kt with gusts up to 25 kt and 
  seas 3 to 5 ft expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...From noon Saturday to 9 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
070 
WHUS74 KMOB 090316
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
916 PM CST Sat Jan 8 2022

GMZ650-655-670-675-091200-
/O.CON.KMOB.SC.Y.0003.000000T0000Z-220109T1500Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
916 PM CST Sat Jan 8 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...

* WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and 
  seas 4 to 5 ft.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 
  NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...Until 9 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
692 
WHUS74 KMOB 090904
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
304 AM CST Sun Jan 9 2022

GMZ650-655-670-675-091800-
/O.CON.KMOB.SC.Y.0003.000000T0000Z-220109T1500Z/
/O.NEW.KMOB.SC.Y.0004.220110T0600Z-220111T1800Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
304 AM CST Sun Jan 9 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST TUESDAY...

* WHAT...For the first Small Craft Advisory, southeast winds 15 to
  20 kt with gusts up to 25 kt and seas around 5 ft. For the
  second Small Craft Advisory, north winds 20 to 30 kt with gusts
  occasionally to Gale Force up to 35 kt and seas 5 to 8 ft 
  expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...For the Small Craft Advisory, until 9 AM CST this 
  morning. For the Small Craft Advisory, from midnight tonight 
  to noon CST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ630-633>636-091800-
/O.NEW.KMOB.SC.Y.0004.220110T0600Z-220111T0600Z/
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
304 AM CST Sun Jan 9 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT CST MONDAY NIGHT...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  1 to 2 ft expected.

* WHERE...Northern Mobile Bay, Perdido Bay, Pensacola Bay 
  System, Western Choctawhatchee Bay and Eastern Choctawhatchee 
  Bay.

* WHEN...From midnight tonight to midnight CST Monday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ631-632-091800-
/O.NEW.KMOB.SC.Y.0004.220110T0600Z-220111T1800Z/
Southern Mobile Bay-Mississippi Sound-
304 AM CST Sun Jan 9 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST TUESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  1 to 3 ft expected.

* WHERE...Southern Mobile Bay and Mississippi Sound.

* WHEN...From midnight tonight to noon CST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 5:20 PM CST, 4 hours 23 minutes earlier.

Area forecast discussion, Jan 7, 5:20 PM CST, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
520 PM CST Fri Jan 7 2022

.NEAR TERM UPDATE /Now Through Saturday night/...For the rest of the
afternoon and into the evening hours, conditions remain dry with
mainly clear skies as deep layer subsidence continues over the
region. Aloft, a generally zonal flow persists through the evening
hours and into tonight. At the surface, high pressure centered
over the lower Midwest continues to gradually across the Ohio
River Valley. Surface flow remains northeasterly as we remain on
the southern periphery of this feature for the rest of the evening
and into tonight.

Later tonight, slight ridging builds overhead, and a transitional
period begins to take place with zonal flow becoming more
southwesterly as a potent shortwave trough tracks east across the
northern Plains going into Saturday. Additionally, a weaker southern
stream shortwave trough will be lifting across the northwest Gulf
toward Louisiana and Mississippi through Saturday. Even with this
southern stream trough, there is limited moisture availability over
our region, and ascent with this feature should remain off to our
west-southwest through the day on Saturday keeping any precipitation
chances to a minimum. At the surface, the aforementioned surface
high continues to track east towards the Eastern Seaboard through
Saturday. As this occurs, surface flow transitions to easterly
tonight, becoming more southeasterly on Saturday afternoon. Low-
level moisture will gradually improve through the day on Saturday,
thus, we will likely see some low-level clouds increase over
southern portions of the area by Saturday afternoon, along with some
increase in mid/high level cloud cover in advance of the shortwave
trough to our west.

For temps, tonight remains on the chilly side with upper 20s to low
30s over inland areas, and mid 30s to low 40s over southern portion
over the area, except at the immediate coast where some mid 40s are
expected. Highs on Saturday should moderate back into the low to mid
60s across the area. Lastly, risk current risk remains LOW through
tonight becoming MODERATE on Saturday. JEH/88

&&

.AVIATION...
00Z issuance...VFR conditions will prevail tonight and into the
morning. Winds are currently light out of the north-northeast
becoming easterly before midnight. BB/03

&&

.PREV DISCUSSION... /issued 354 PM CST Fri Jan 7 2022/

NEAR TERM UPDATE /Now Through Saturday/...For the rest of the
afternoon and into the evening hours, conditions remain dry with
mainly clear skies as deep layer subsidence continues over the
region. Aloft, a generally zonal flow persists through the evening
hours and into tonight. At the surface, high pressure centered
over the lower Midwest continues to gradually across the Ohio
River Valley. Surface flow remains northeasterly as we remain on
the southern periphery of this feature for the rest of the evening
and into tonight.

Later tonight, slight ridging builds overhead, and a transitional
period begins to take place with zonal flow becoming more
southwesterly as a potent shortwave trough tracks east across the
northern Plains going into Saturday. Additionally, a weaker southern
stream shortwave trough will be lifting across the northwest Gulf
toward Louisiana and Mississippi through Saturday. Even with this
southern stream trough, there is limited moisture availability over
our region, and ascent with this feature should remain off to our
west-southwest through the day on Saturday keeping any precipitation
chances to a minimum. At the surface, the aforementioned surface
high continues to track east towards the Eastern Seaboard through
Saturday. As this occurs, surface flow transitions to easterly
tonight, becoming more southeasterly on Saturday afternoon. Low-
level moisture will gradually improve through the day on Saturday,
thus, we will likely see some low-level clouds increase over
southern portions of the area by Saturday afternoon, along with some
increase in mid/high level cloud cover in advance of the shortwave
trough to our west.

For temps, tonight remains on the chilly side with upper 20s to low
30s over inland areas, and mid 30s to low 40s over southern portion
over the area, except at the immediate coast where some mid 40s are
expected. Highs on Saturday should moderate back into the low to mid
60s across the area. Lastly, risk current risk remains LOW through
tonight becoming MODERATE on Saturday. JEH/88

SHORT TERM /Saturday night Through Monday night/...The short term
will be the most active period of the forecast package as a cold
front will be moving east across the area Sunday and Sunday
night. A broad, long-wave trough over the central U.S. will
amplify as it becomes positively tilted and moves east across the
CONUS through the period, being located along the east coast by
late Monday night. Preceding it, weak upper level ridging exists
Saturday night, with upper flow shifts from southwesterly to more
zonal Sunday into Sunday night under the influence of the
aforementioned trough. At the surface, high pressure off the Mid-
Atlantic states coast shifts eastward into the central Atlantic
through Sunday while a cold front approaches the area from the
northwest Sunday afternoon and moves east across the area Sunday
night. Surface high pressure will again build into the region
Monday and Monday night. In terms of sensible weather impacts,
expect dry weather for most of the day Saturday with increasing
mid to upper level cloud cover in association with a weak
shortwave passing across the area on Saturday evening. It remains
questionable as to whether any precipitation will be associated
with this feature Saturday night given a fairly robust dry layer
between the 900 to 700mb layer showing up on forecast models,
although this layer is not quite as robust as in earlier model
runs. With that said, steady warm air advection should be underway
by Saturday evening into the overnight hours throughout the
column with the approaching trough and decent return flow becoming
established off the Gulf of Mexico. SBCAPE possibly increasing to
as high as 1500 J/KG per GFS during the afternoon on Sunday. Some
effective deep layer shear will likely also exists, so a stronger
storm or two can't be ruled out capable of strong to locally
damaging wind gusts, but this potential is far from certain at
this time. The cold front passes through the area Sunday night,
bringing a quick end to any severe weather potential and with rain
chances tapering off from northwest to southeast during the
overnight hours. Dry conditions return Monday and Monday night.

Temperatures remain a roller coaster through the period. Lows
Saturday night and Sunday night ranging from the low/mid 40s to
the low/mid 50s, but falling into the 30s for most of the area
(low 40s at the coast) in the wake of the front Monday night.
Highs Sunday mostly in the 70s, but cooling to mostly 50s on
Monday. /12

EXTENDED TERM /Tuesday Through Friday/...A much colder and drier
airmass will flow into the area behind a cold front during the day
on Monday and persist through most of the extended period. Highs
only in the 50s Tuesday and Wednesday, gradually moderating into
the 60 Thursday and Friday. Overnight low temps gradually rise
each night, starting in the 30s Tuesday night, increasing to the
upper 30s and low/mid 40s Wednesday night, and warming into the
40s Thursday night. Increased moisture combined with the upper
level disturbances will bring rain chances back into the area
during the day on Thursday and into Friday. /12

MARINE...A light to moderate northeast flow continues through early
tonight becoming a bit more easterly early Saturday morning. Late
Saturday morning, a moderate to at times strong southeast flow
develops and persists through most of the day on Sunday. By late
Sunday afternoon as another cold front approaches, winds remain
moderate to at times strong and begin to transition to a south-
southwesterly component Sunday night. Early Monday morning, a strong
northerly flow is expected following the cold frontal passage. All
this said, conditions will likely be hazardous to Small Craft late
in the weekend and going into the beginning of next week. Currently
expecting Exercise Caution headlines Saturday through Sunday, with
Small Craft Advisory conditions by Monday afternoon going through
Tuesday morning. Some guidance is suggesting the potential for Gale
Force gusts on Monday night going into Tuesday morning. Will
continue to monitor issuance of a Small Craft Advisory and potential
issuance of a Gale Watch going into the weekend. Lastly, seas are
also expected to increase to around 4 to 6 feet Saturday night into
Sunday morning, further increasing to 6 to 8 feet by Monday night.
JEH/88

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 3:10 AM CSTRip Current StatementMOBBaldwin, Mobile63 hr

Nearby

Small Craft Advisories in Alabama, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.